My father finished treatment a couple years ago and he had acne as a young adult too. He didn't get any flare ups or anything like that. I never had it but I have only noticed dry skin so far. I am only 3\48 so it is just begining for me. I'm sure someone will be around that knows more. I would think that with one of the main symptoms being dry skin that would not cause acne because that is from oily skin(I think). Good luck and take care.
I had developed various skin problems since I contracted HCV during a surgery a few years back. Mine resolved when I started tx. The point is it is different for everyone, some it can flare up existing conditions, some it can cause new ones and some it can resolve existing problems, it's all over the map.
My upper body looked like I had polka dots ( spider angioma)
and those all resolved even thought the dermatologist told me they were "permanent", I developed these icky weird raised mole like things the doc said were "benign" but they were really ugly, those went away, and I had purpura tarda ( a mild case) and that too resolved about a month into tx.
You just never know what will occur in each individual it seems to me.
Thanks for your answer. What you said certainly makes alot of sense. Dry skin is not a conducive atmosphere for acne. Well, that's good news,hopefully anyone else who may post will have similiar answer as yours. SRV should be my main concern, but with the depression that seems to come with tx, I was afraid that getting back my old nightmare would kick in the blues more so than the normal? amount of blues that comes with the package.
Thanks alot Steve, appreciate it!
No problem. Don't take everything I said as fact because I'm sure some may say the opposite. Don't get too down about the treatment. It will pass and things will be better. It may be a long road but we will all be on the other side of this treatment one day.
Thanks for the info. Well, I can relate to what you are going through with the skin problems. No one can even imagine the mental anguish of severe skin problems. But from what you said, I think it may be because of the slight case you had that was still active, even though it wasn't what you considered any type of problem that affected QOL.
My problem wasn't rosea, though. Bad acne, going back through the generations in my family. A friend of mine developed roseca 2 years ago. Doctors can't figure why, but she is menopausal and just as acne, I believe hormones play a big role. Liver disease affects hormones and might be one of the underlying causes of skin problems. Fun,fun,fun. Well, I hope your skin problems go away soon. It would be great if they go completely away to the point that you don't even have the minor problem you had before tx. Hey never know...maybe interferon was pulling it all out of your system and your going to be free of it completely once and for all very soon. That would be great news. Something for us all to agree in prayer for you.
Thanks again Jim, appreciate it!! I thank all of you guys for being here for me at this time in my life. I need you all.
I think anything you had a little of before treatment, multiplies after starting.I had these little round darkened scaley spots all over my for arms and thighs before treatment. They got way worse after starting.They are going away after stopping treatment and were called lichen planus. common w/ hcv.
Hopefully because it was many years at this point as far as my skin problem, maybe I'll luck out. The lichen problem I saw several times on the board. I'm glad for you that skin problem is leaving. Getting a skin problem from treatment will be a pain, but as long as it leaves after treatment is over or before that, would be easier to deal with, but we never have that answer, only the wait.
thanks for info
I can't wait to be on the other side.Nerve racking before tx as you know. Before, during , after I guess, but something we all just have to do. This whole thing makes you come to realize how short this life is, even if we live to be 99, it's still short.
4th paragraph should read in part:
I had about 50% of the pustules shown in the picture (of my hands) here but my feet were significantly worse than pictured and for several months walking was painful.
I have had oily skin/acne flare ups my whole life, and little pock marks to prove it.
It hasn't flared up on tx just the normal one zit a week thing.
I think the fact that I have olive complexion/oily skin is helping with NOT GETTING the riba rash bad. No dry skin at all yet.
I think one place on my forhead is starting to get a slight rash and I'm wondering if it could be due to sweating? (when I get hot that's where the beads of sweat appear first)
I feel like when on certain drugs your sweat may be more harsh than usual. Perhaps tx causes us to have more toxic sweat which causes the riba/rash.
That's encouraging to know. A little break out here and there, I can deal with. I hope that's all that happens. Hopefully, your skin won't give you any major problem, let me know if it does, so i prepare myself mentally for a possible problem, though everyone is different. Good point about having oily. Mine is a little on the oily side also. Used to be grease ball at the height of the acne madness. Thanks for your help!
The skin problems you mentioned I have heard some people do get and I probably would be able to mentally handle them,though a pain in the neck, but the problem I used to have was very bad and would hate to see that come to life. It was difficult. Doctors haven't any remedies for most skin problems and that is depressing in and of itself. But I'm glad to hear that yours went away when tx started.
How horrible....you got HCV from a surgery???? What a nightmare!! Did the hospital infect others also? How did it happen do they think? That is ashame. I remember reading, I think it was a few years ago, that people were infected with HCV at a hospital. I can't remember where or details. Were you one of those people in that particular case?Was it in the news about the hospital? I'm sure it happens quite alot, but since it is a slow progressing disease, many people would not be able to trace it, but I'm sure ther are ways, especially if others were contacted who had surgeries same day as you had yours.
Well, I'm sure everything will work out for you this time around.Thanks for your input.